IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Log in (now much improved!) to save this paper

Choice of Enterprise Form: Spain, 1886-1936

Listed author(s):
  • Timothy Guinnane

    ()

    (Economic Growth Center, Yale University)

  • Susana

    ()

    (University of Murcia, Spain)

Economists have long neglected study of an important contractual decision, a firm’s choice of legal form. Enterprise form shapes the relations among a firm’s owners as well as many features of a firm’s interactions with the rest of the economy. Using unusual firm-level data on Spain 1886-1936, we estimate nested logit models of the determinants of enterprise form choice. In 1919, Spain introduced a new enterprise form that compromised between partnerships and corporations, and displaced larger partnerships and smaller corporations. This Sociedad de Responsabilidad Limitada was especially important for small and median-sized enterprises whose owners were not related.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://www.econ.yale.edu/growth_pdf/cdp1049.pdf
Download Restriction: no

Paper provided by Economic Growth Center, Yale University in its series Working Papers with number 1049.

as
in new window

Length: 57 pages
Date of creation: Jul 2015
Handle: RePEc:egc:wpaper:1049
Contact details of provider: Postal:
PO Box 8269, New Haven CT 06520-8269

Phone: (203) 432-3610
Fax: (203) 432-3898
Web page: http://www.econ.yale.edu/

More information through EDIRC

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as
in new window


  1. Train,Kenneth E., 2009. "Discrete Choice Methods with Simulation," Cambridge Books, Cambridge University Press, number 9780521747387, August.
  2. Keane, Michael P, 1992. "A Note on Identification in the Multinomial Probit Model," Journal of Business & Economic Statistics, American Statistical Association, vol. 10(2), pages 193-200, April.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:egc:wpaper:1049. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Louise Danishevsky)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.